MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SX-FXA06X5LN
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved device was returned to the manufacturing facility for evaluation.Visual inspection found that the stent had been deployed and was not on the actual sample anymore.The deployed stent was not returned for evaluation.Visual inspection of the actual sample did not reveal any obvious anomalies in the appearance.Magnifying inspection of the inner tube on which the stent had been crimped confirmed there were no anomalies which could cause failure in stent deployment.Magnifying inspection of the sliding part confirmed no anomalies.The outside diameter of the sliding part was confirmed to meet manufacturing specification.Magnifying inspection of the segment where the traction wires were fixed found no anomalies.The handle component was compared with a current product sample under x-ray fluoroscope.There were no visual anomalies noted.The thumb wheel was found to have been clicked 90 times.Electron microscopic inspection of the sliding part revealed the presence of some abrasions on the distal tip.Some of them were found to have been generated in the proximal direction, with one reaching 30mm to the proximal from the distal end.A review of the device history and product release decision control sheet of the involved product/lot# combination were conducted with no relevant findings.A review of the complaint history files confirmed no previous reports for the involved product/lot# combination.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the available information, it is likely that when the actual sample was inserted the sliding part came into contact with a hard object and became trapped resulting in enlongation of the stent.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: "the stent system should be introduced from the artery of a lower extremity.The length of the delivery system will not allow the introduction of the stent system from the brachial or radial artery." "as a guide, stent deployment commences on rolling back the thumbwheel 5 -10 clicks for stents up to 100mm long and 10-15clicks for stents at least 120mm long.Carefully roll back the thumbwheel one click at a time and adjust the position of the stent just prior to deployment if necessary (otherwise the stent can be deployed in the wrong position)." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported deployment issues in the misago device.Follow up communication with the user facility confirmed the following information: the approach was made from the brachial artery to place the stent in the stenosed sfa-distal; the customer clicked the thumbwheel 3 - 5 times; the stent did not come out of the sliding part; the customer pulled the actual sample back and re-advanced it into the lesion; the stent had already started to become deployed with the distal segment having been elongated; the stent was deployed there and reached dfa due to the elongation by 15-20cm; and the patient was not harmed.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5578660
Report Number9681834-2016-00088
Device Sequence Number10829349
Product Code NIP
UDI-Device Identifier04987350722140
UDI-Public04987350722140
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Catalogue NumberSX-FXA06X5LN
Device Lot Number150914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2016
Initial Report FDA Received Date04/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1